Alert archive / Florida / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill warning at Jan 2, 2008, 12:28 PM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 7:00 PM EST. It was in force for 14 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 2, 2008, 12:28 PM EST (17:28 UTC)
- In effect from
- Jan 2, 2008, 7:00 PM EST
- Expired
- Jan 3, 2008, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 7:30 AM EST | SNOW 0 | Daytona Beach, FL | SEVERAL REPORTS OF SNOW FLURRIES FROM ORMOND BEACH TO DAYTONA BEACH AND PORT ORANGE. FIRST FLURRY REPORTS AT APPROXIMATELY 730 AM IN ORMOND BEACH AND STILL OCCURRING AS OF 905 AM IN PORT ORANGE. SNOW FLURRY REPORTS WERE RECEIVED FROM DAYTONA BEACH OBSERVER...S |
| Jan 3, 9:00 AM EST | SNOW 0 | 2 Nnw Scottsmoor, FL | SNOW FLURRIES REPORTED AT APPROXIMATELY 9 AM IN NORTHERN BREVARD COUNTY NEAR THE TOWN OF SCOTTSMOOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMLB 021728 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1228 PM EST WED JAN 2 2008 ...VERY COLD TEMPERATURES AND BRISK WINDS WILL PRODUCE DANGEROUSLY LOW WIND CHILL READINGS LATE TONIGHT THROUGH THURSDAY MORNING... .THE VERY COLD AIRMASS WILL PERSIST ACROSS CENTRAL FLORIDA THROUGH EARLY THURSDAY. TEMPERATURES TONIGHT WILL BE SIGNIFICANTLY COLDER THAN THE READINGS EXPERIENCED WEDNESDAY MORNING AND WINDS WILL REMAIN STRONG AND GUSTY. FLZ041-044>047-053-054-058-059-064-141-144-147-030130- /O.UPG.KMLB.WC.A.0001.080103T0000Z-080103T1400Z/ /O.NEW.KMLB.WC.W.0001.080103T0000Z-080103T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 1222 PM EST WED JAN 2 2008 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. TEMPERATURES TONIGHT WILL FALL BELOW FREEZING THIS EVENING ACROSS NEARLY ALL OF EAST CENTRAL FLORIDA AND WILL REMAIN BELOW FREEZING UNTIL SHORTLY AFTER SUNRISE THURSDAY. MINIMUM TEMPERATURES WILL REACH THE MID TO UPPER 20S ACROSS THE INTERIOR AND VOLUSIA COUNTY. TEMPERATURES ALONG THE COAST FROM BREVARD COUNTY SOUTHWARD WILL FALL TO NEAR FREEZING AROUND MIDNIGHT....THEN WILL REMAIN STEADY OR MAY EVEN RISE A FEW DEGREES THROUGH SUNRISE AS CLOUDS BEGIN TO MOVE ONSHORE FROM THE ATLANTIC AND ACT TO INSULATE THE ATMOSPHERE. THE VERY LONG DURATION OF COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS OF 10 TO 15 MPH TO PRODUCE WIND CHILLS IN THE 20S THIS EVENING AND BETWEEN 15 AND 20 DEGREES ACROSS THE INTERIOR DURING THE EARLY MORNING HOURS UNTIL AROUND SUNRISE. ALONG THE COAST FROM BREVARD COUNTY SOUTHWARD...WIND CHILL READINGS WILL REMAIN SLIGHTLY HIGHER...GENERALLY FALLING TO THE MID 20S DURING THE EARLY MORNING HOURS. PERSONS IN EAST CENTRAL FLORIDA SHOULD TAKE PROTECTIVE MEASURES FOR THE UPCOMING COLD WEATHER. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. REMEMBER TO BRING PETS INDOORS. $$ SPRATT
2 follow-up statements
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
000 WWUS42 KMLB 031354 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 854 AM EST THU JAN 3 2008 FLZ041-044>047-053-054-058-059-064-141-144-147-031500- /O.EXP.KMLB.WC.W.0001.000000T0000Z-080103T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 854 AM EST THU JAN 3 2008 ...WIND CHILL WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 2, 9:36 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 2, 9:36 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
936 AM EST WED JAN 2 2008
.DISCUSSION...
...WINDY AND QUITE CHILLY TODAY...
...TEMPERATURES AND WIND CHILLS DANGEROUSLY COLD TONIGHT WITH LONG
DURATIONS OF BELOW FREEZING TEMPS EXPECTED ACROSS INTERIOR...
ARCTIC COLD AIR MASS HAS SWEPT DOWN THE PENINSULA BEHIND COLD FRONT.
CONTINUED COLD AIR ADVECTION BEHIND THE FRONT THIS MORNING RESULTING
IN TEMPERATURES DROPPING OVER NORTHERN SECTIONS SINCE SUNRISE. TEMPS
WILL STRUGGLE TO CLIMB THIS AFTERNOON WITH MANY AREAS REMAINING IN
THE 40S...25-30F DEGREES COLDER THAN NORMAL HIGHS FOR EARLY JAN.
MORNING CAPE CANAVERAL SOUNDING VERY DRY WITH PWATS DOWN TO 0.18
INCH WITH VERY STRONG SUBSIDENCE INVERSION. WINDS STARTING TO PICK
UP AT THE SURFACE WITH STRONGER WINDS JUST ABOVE...SO WIND CHILLS
STILL RUNNING IN LOW-MID 30S AT MID MORNING AND WIND CHILL ADVISORY
NOT EXPIRING UNTIL LATE MORNING. WILL ASSESS NEW MODEL RUNS AS THEY
ARRIVE THROUGH LATE MORNING AND DECIDE ON UPGRADING WIND CHILL WATCH
FOR TONIGHT TO WARNING/ADVISORY BY MIDDAY. WILL ALSO SEE IF ANY
TWEAKS NEEDED ON OTHER WARNINGS/ADVISORIES BUT NOT ANTICIPATING ANY
SIGNIFICANT CHANGES WILL BE NEEDED.
PREVIOUS DISCUSSION FOR TONIGHT/THURSDAY...
FREEZE WARNINGS WILL BE POSTED ACROSS ALL OF ECFL EXCEPT THE
IMMEDIATE COAST OF SOUTHERN BREVARD CO AND THE TREASURE COAST
TONIGHT. HARD FREEZE WARNING FOR THE AREAS NORTH AND WEST OF METRO
ORLANDO. STRATO CU OVER THE MARINE AREA EXPECTED TO DRAW CLOSER TO
THE COAST AFTER MIDNIGHT TONIGHT AND GFS/NAM TIME HGHT SECTIONS
INDICATE MOISTENING BLO H85 WITH VEERING WINDS TO AN INCREASING
ONSHORE COMPONENT IN THE EARLY MORNING HOURS. THIS SHOULD BE ENOUGH
TO SPARE THE IMMEDIATE COAST AND BARRIER ISLANDS SOUTH OF VOLUSIA
COUNTY FROM THE FREEZE... ADDITIONALLY THE RELATIVELY WARM WATER
TEMPS OF THE INDIAN RIVER WL HAVE A MODERATING EFFECT FOR LOCATIONS
ALONG AND EAST OF US HWY ONE OVER THE MAINLAND SOUTH OF VOLUSIA
COUNTY.
THU...NEAR RECORD LOWS ARE EXPECTED EARLY THU MORNING WITH NORTH
WINDS OF 10 TO 15 MPH. THIS COMBINATION IS FCST TO PRODUCE WIND
CHILLS IN THE TEENS AND 20S ACROSS MOST OF THE FA. WIND CHILL
WATCH CONTINUES FOR EARLY THURSDAY AND THIS WILL LIKELY BE
UPGRADED LATER TODAY TO A WIND CHILL WARNING WHERE VALUES ARE
EXPECTED TO DROP BELOW 20F...AND TO A WIND CHILL ADVISORY FOR WIND
CHILLS IN THE 20S AND LOWER 30S.
GFS AND NAM-WRF MODELS CONTINUE TO SHOW WINDS JUST ABOVE THE SFC
TURNING SLIGHTLY ONSHORE EARLY THU INCREASING THE MOISTURE IN A
VERY NARROW BAND BETWEEN 850-925 MB. VERY COLD TEMPS PROGGED TO BE
-3C TO -5C AT 850 MB AND SFC TEMPS IN THE 30S ALG THE COAST WILL
ALLOW ANY PRECIP FALLING FROM THE MARINE STRATO CU TO BE IN THE
FORM OF SNOW FLURRIES THU MORNING. CONFIDENCE HAS INCREASED ENOUGH
TO BE ABLE TO INCLUDE SNOW FLURRIES IN THE OFFICIAL FORECAST FOR
COASTAL VOLUSIA AND BREVARD COUNTIES. NO ACCUMULATION IS
EXPECTED AND ANY FROZEN PRECIP SHOULD BE LIMITED TO THE MORNING
HOURS.
MAX TEMPS EXPECTED TO REACH THE LOW TO MID 50S AREAWIDE WITH MOSTLY
SUNNY CONDS INTERIOR BUT PARTLY TO MOSTLY CLOUDY CLOSE TO THE
COAST FROM THE MARINE STRATOCU.
&&
.AVIATION...NO ISSUES WITH CLOUDS/VSBYS SO MAIN CONCERN WILL BE
GUSTY NNW WINDS...OCCASIONALLY GUSTING TO AROUND 30 KT THIS
AFTERNOON.
&&
.MARINE...
WINDS AND SEAS CONTINUE TO BUILD ALL DAY WITH FREQUENT
GALE FORCE GUSTS EXPECTED OVER THE OUTER WATERS THROUGH AROUND
MIDNIGHT. SCA CONDITIONS CLOSER TO THE COAST WITH HAZARDOUS WIND/SEA
CONDITIONS OVER ALL THE WATERS AS WELL AS ROUGH CONDITIONS OVER THE
INLAND WATERWAYS AND LAKES.
GRADIENT WILL SLACKEN SOMEWHAT LATE WEEK INTO THE WEEKEND BUT
DEVELOPING EASTERLY FLOW OF 15 TO 20 KTS MAY PRODUCE CHOPPY SEAS
THIS WEEKEND WITH A SUBSIDING NE SWELL.
&&
.FIRE WEATHER...(PREVIOUS DISCUSSION) VERY LOW DEWPOINT READINGS IN
THE TEENS WILL SPREAD SOUTH INTO MOST OF THE AREA THIS AFTERNOON.
RED FLAG WARNINGS POSTED FOR ALL ZONES WITH WIND/LOW RH CONDITIONS
PRODUCING CRITICAL FIRE WEATHER INTO THE EARLY EVENING. WINDS TO
VEER INCREASINGLY ONSHORE THURSDAY WHICH WILL BEGIN TO MODERATE THE
VERY DRY AIRMASS OVER ALL EXCEPT THE FAR INTERIOR. A FIRE WEATHER
WATCH WILL BE IN EFFECT THU OVER LAKE COUNTY FOR CRITICAL RH WITH
WIND. NO LOW RH CONCERNS EXPECTED FRI THRU THE WEEKEND.
&&
.CLIMATE...RECORD LOWS FOR THURSDAY MORNING:
JAN 3
DAYTONA BEACH 28 (1979)
ORLANDO INTL 28 (1979)
MELBOURNE 33 (1962)
VERO BEACH 30 (1979)
&&
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
WIND CHILL WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR COASTAL
VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-OKEECHOBEE-
OSCEOLA-SOUTHERN BREVARD-ST. LUCIE.
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE.
WIND CHILL ADVISORY UNTIL 11 AM EST THIS MORNING FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
HARD FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 4 AM EST FRIDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...GLITTO
LONG TERM....SPRATTHazardous weather outlook, Jan 2, 4:56 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 456 AM EST WED JAN 2 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 456 AM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COLDEST AIR IN SEVERAL YEARS TO IMPACT EAST CENTRAL FLORIDA... ...HIGH WIND IMPACT... GUSTY NORTHWEST WINDS WILL OCCUR THIS MORNING AND THROUGH THE AFTERNOON. WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 5 PM. GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS OVER LARGE LAKES AND THE INTRACOASTAL WATERS. ...EXCESSIVE COLD IMPACT... GUSTY NORTHWEST WINDS WILL PRODUCE VERY COLD WIND CHILL READINGS THIS MORNING THROUGH 11 AM. AND ONCE AGAIN LATE TONIGHT THROUGH THURSDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. VERY COLD TEMPERATURES ARE EXPECTED TONIGHT WITH LOWS REACHING THE MID 20S EARLY THURSDAY MORNING NORTH AND WEST OF METRO ORLANDO WITH FREEZING TO NEAR FREEZING TEMPERATURES INTO SOUTH FLORIDA. DURATIONS OF SUB FREEZING TEMPERATURES COULD EXCEED 8 TO 9 HOURS TONIGHT AND THURSDAY MORNING IN THE COLDER LOCATIONS. TEMPERATURES ARE EXPECTED TO FALL BELOW 28 DEGREES IN COLDER LOCATIONS OF NORTH CENTRAL FLORIDA FOR 4 OR MORE HOURS. THESE CONDITIONS CAN KILL SENSITIVE VEGETATION AS WELL AS HARM EXPOSED WATER PIPES AS WELL AS SMALL ANIMALS LEFT OUTDOORS WITHOUT SHELTER. PERSONS IN EAST CENTRAL FLORIDA SHOULD TAKE TIME TO PROTECT TENDER VEGETATION AND PROVIDE FOOD AND SHELTER FOR OUTDOOR ANIMALS. ...WIND AND SEA IMPACT... A GALE WARNING IS POSTED FOR THE OFFSHORE WATERS BEYOND 20 MILES FROM THE EAST COAST DUE TO FREQUENT GALE FORCE GUSTS THROUGH MIDNIGHT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE ATLANTIC COASTAL WATERS. STRONG WINDS AND BUILDING SEAS WILL MAKE FOR VERY HAZARDOUS MARINE CONDITIONS PERSISTING INTO FRIDAY. ...FIRE WEATHER IMPACT... VERY DRY CONDITIONS WILL LEAD TO A HIGH FIRE WEATHER DANGER OVER EAST CENTRAL FLORIDA THIS AFTERNOON. GUSTY WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY. WILL CREATE CONTROL PROBLEMS FOR ANY NEW OR EXISTING FIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS SEAS WILL CONTINUE THROUGH FRIDAY OVER THE ATLANTIC WATERS ALONG WITH AN INCREASING THREAT OF RIP CURRENTS FROM FRIDAY INTO EARLY NEXT WEEK. A FIRE WEATHER DANGER WILL EXIST OVER LAKE COUNTY ON THURSDAY DUE TO EXPECTED LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:47 AM EST | Freeze Warning | MLB | Okeechobee, Osceola, Volusia | 29 hr |
| Jan 2, 3:47 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
| Jan 2, 3:47 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 13 hr |
Nearby
Wind Chill Warnings in Florida, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.